Alert archive / Missouri / River Flood Warnings in 2018
River Flood Warning 7, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Mar 20, 2018, 3:45 AM CDT for Cooper County, Missouri. It was in force for 27 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 20, 2018, 3:45 AM CDT (08:45 UTC)
- Expired
- Mar 21, 2018, 7:01 AM CDT
- In force
- 27 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Cooper County, MO
The radar
The Pleasant Hill radar (KEAX), 138 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Petite Saline Creek near Boonville (BONM7). The gauge peaked at 16.21 ft at Mar 20, 2018, 5:00 AM CDT.
- Action stage
- 11 ft
- Minor stage
- 16 ft
- Moderate stage
- 19.5 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06909950, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
028
WGUS43 KEAX 200845
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
345 AM CDT Tue Mar 20 2018
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
Petite Saline Creek near Boonville affecting Cooper County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC053-210845-
/O.NEW.KEAX.FL.W.0007.180320T0845Z-180321T1201Z/
/BONM7.1.ER.180320T0705Z.180320T0900Z.180320T1201Z.UU/
345 AM CDT Tue Mar 20 2018
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Petite Saline Creek near Boonville.
* until Wednesday morning.
* At 2:30 AM Tuesday the stage was 16.0 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 16.2 feet by
early this morning. The river will fall below flood stage this
morning.
* At 16.0 feet...Low lying woodlands and fields near the creek flood.
&&
Latest
Location FS Stage Day/Time Forecast
Petite Saline Creek
Boonville 16 16.0 Tue 02 AM 16.2 early this morning
&&
LAT...LON 3892 9280 3894 9264 3892 9250 3888 9252 3887 9279
$$1 follow-up statement
626
WGUS83 KEAX 201351
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
851 AM CDT Tue Mar 20 2018
...The Flood Warning is cancelled for the following rivers in
Missouri...
Petite Saline Creek near Boonville affecting Cooper County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC053-201421-
/O.CAN.KEAX.FL.W.0007.000000T0000Z-180321T1201Z/
/BONM7.1.ER.180320T0705Z.180320T0945Z.180320T1132Z.UU/
851 AM CDT Tue Mar 20 2018
The Flood Warning is cancelled for
The Petite Saline Creek near Boonville.
* At 8:30 AM Tuesday the stage was 15.5 feet.
* Flood stage is 16.0 feet.
* Fell below flood stage at 6:32 AM Tuesday.
* Forecast...The river will continue to fall to 7.6 feet by Wednesday
morning.
* At 16.0 feet...Low lying woodlands and fields near the creek flood.
&&
Latest
Location FS Stage Day/Time Forecast
Petite Saline Creek
Boonville 16 15.5 Tue 08 AM 12.8 this afternoon
&&
LAT...LON 3892 9280 3894 9264 3892 9250 3888 9252 3887 9279
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Mar 20, 3:05 AM CDT, 40 minutes earlier.
Area forecast discussion, Mar 20, 3:05 AM CDT, 40 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 305 AM CDT Tue Mar 20 2018 .Discussion... Issued at 305 AM CDT TUE MAR 20 2018 The upper level system that was the catalyst for the showers and thunderstorms yesterday will pivot through the area today. North to northeasterly winds will try to usher low level dry are into the area this morning however, late this morning the winds relax and and model sounding indicate increased saturation in the lower levels. This will allow light showers or drizzle to affect the western CWA today. With mostly cloudy skies today expect another cool day with highs in the mid 40s to near 50. Dry are beings to work its way into the region tonight as surface high pressure shifts from the Plains into the local area. High pressure will remain in control on Wednesday allowing for mostly sunny skies. However, with weak mixing expected highs will remain in the 50s. Wednesday night WAA will get underway and increase during the day on Thursday. Models depict a upper shortwave moving through the northeastern CWA on Thursday which could bring a few showers there but elsewhere conditions should stay dry. Highs will range from the mid 50s in the northeastern CWA where showers and cloud cover will keep temperatures cooler however the western CWA will see temperatures rise into the mid to upper 60s. Conditions become more active during the extended forecast period. WAA continues on Friday which may produce some showers. However, Friday night a shortwave trough is expected to eject out from the southern Rockies into the Plains. This will force a cold front towards the area. There will be a chance for thunderstorms Friday night however, the time of day of their occurrence would lead to limited instability for any severe weather to develop. The front will move through the area Saturday with continued shower chances. After a brief period of dry conditions Saturday night showers look to move back into the area Sunday or Sunday night as a upper level trough moves through the northern Plains forcing another cold front into the area. The GFS is faster with this feature bringing rain back into the area on Sunday while the EC is a little slower holding rain off until Sunday night. These showers are expected to continue into Monday. && .Aviation...(For the 06Z TAFS through 06Z Tuesday Night) Issued at 1131 PM CDT MON MAR 19 2018 VFR CIGs and VIS will prevail through the next 24 hours while the wind backs from the northeast to the northwest as the system that brought Monday's rain moves farther east. There might be a few showers that cross the KSTJ terminal in northwest MO, but it looks likely that sites further south will be dry. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...73 Aviation...Cutter
Hazardous weather outlook, Mar 19, 4:10 AM CDT, 23 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 410 AM CDT Mon Mar 19 2018 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-200915- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 410 AM CDT Mon Mar 19 2018 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Isolated thunderstorms will be possible this morning south of Interstate 70 however, no severe weather is expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 8:25 PM CDT | River Flood Warning | EAX | Cooper, Saline | 67 hr |
Nearby
River Flood Warnings in Missouri, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.